Alert archive / Wisconsin / River Flood Warnings in 2017
River Flood Warning 3, NWS Milwaukee, WI
NWS Milwaukee, WI issued this river flood warning at Jan 18, 2017, 11:14 AM CST for Rock County, Wisconsin. It took effect at Jan 18, 2017, 3:42 PM CST. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jan 18, 2017, 11:14 AM CST (17:14 UTC)
- In effect from
- Jan 18, 2017, 3:42 PM CST
- Expired
- Jan 18, 2017, 6:27 PM CST
- In force
- 3 hr
- Issued by
- NWS Milwaukee, WI
- Flood severity
- Minor
County Rock County, WI
The river
Written for the forecast point Turtle Creek at Beloit-3 NE (BLOW3).
- Action stage
- 7.5 ft
- Minor stage
- 9 ft
- Moderate stage
- 12 ft
- Major stage
- 14 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
693 WGUS43 KMKX 181714 FLWMKX FLOOD WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1114 AM CST WED JAN 18 2017 ...The National Weather Service in Milwaukee/Sullivan has issued a flood warning for the following rivers in Wisconsin... Turtle Creek At Beloit-3 NE affecting Rock COUNTY && For the Turtle Creek...including Beloit-3 NE...Minor flooding is forecasted. WIC105-190514- /O.NEW.KMKX.FL.W.0003.170118T2142Z-000000T0000Z/ /BLOW3.1.ER.170118T2142Z.170119T0700Z.000000T0000Z.UU/ 1114 AM CST WED JAN 18 2017 && River forecasts are available for some but not all river gaging locations. The 7 day river forecast takes into account past precipitation...soil moisture conditions etc..and predicted future 48 hour basin-average precipitation. (stages in ft.) Bank- Latest Forecast stages - Flood full observed ...for 7 am... Location stage stage stage/time Thu Fri Sat Sun Beloit-3 NE 9.0 7.5 8.92 08 AM 01/18 not a forecast point - Highest 24 hour change - observed in river stage - stage in (ft.) up to Highest stage - the last latest observed forecast in - 7 days stage next 7 days Beloit-3 NE 8.95 07 AM 01/18 M ..Not available.. Below is the latest predicted precipitation information in 6 hour increments for the listed sites. This information is updated twice daily - in the morning and evening. Precipitation prediction is for 48 hours into the future from September through February and for 24 hours into the future from March through August. Beloit-3 NE: 6 am-noon Wed Jan 18 0.00 Beloit-3 NE: noon-6 pm Wed Jan 18 0.00 Beloit-3 NE: 6 pm-midn Wed Jan 18 0.00 Beloit-3 NE: midn-6 am Thu Jan 19 0.00 Beloit-3 NE: 6 am-noon Thu Jan 19 0.00 Beloit-3 NE: noon-6 pm Thu Jan 19 0.05 Beloit-3 NE: 6 pm-midn Thu Jan 19 0.19 Beloit-3 NE: midn-6 am Fri Jan 20 0.30 $$
3 follow-up statements
096
WGUS83 KMKX 182140
FLSMKX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
340 PM CST WED JAN 18 2017
...The Flood Warning continues for the following rivers in
Wisconsin...
Turtle Creek At Beloit-3 NE affecting Rock COUNTY
&&
WIC105-190940-
/O.CON.KMKX.FL.W.0003.170118T2142Z-000000T0000Z/
/BLOW3.1.IJ.170118T2142Z.170119T0700Z.000000T0000Z.UU/
340 PM CST WED JAN 18 2017
&&
LAT...LON 4260 8899 4255 8890 4252 8894 4250 8897
4252 8907 4255 8903
$$
&&
River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation...soil moisture conditions etc..and predicted
future 48 hour basin-average precipitation.
(stages in ft.) Bank- Latest Forecast stages
- Flood full observed ...for 7 am...
Location stage stage stage/time Thu Fri Sat Sun
Beloit-3 NE 9.0 7.5 8.92 08 AM 01/18 not a forecast point
- Highest 24 hour change
- observed in river stage
- stage in (ft.) up to Highest stage
- the last latest observed forecast in
- 7 days stage next 7 days
Beloit-3 NE 8.95 07 AM 01/18 M ..Not available..
Below is the latest predicted precipitation information in 6 hour
increments for the listed sites. This information is updated twice
daily - in the morning and evening. Precipitation prediction is for
48 hours into the future from September through February and for 24
hours into the future from March through August.
Beloit-3 NE: 6 am-noon Wed Jan 18 0.00
Beloit-3 NE: noon-6 pm Wed Jan 18 0.00
Beloit-3 NE: 6 pm-midn Wed Jan 18 0.00
Beloit-3 NE: midn-6 am Thu Jan 19 0.00
Beloit-3 NE: 6 am-noon Thu Jan 19 0.00
Beloit-3 NE: noon-6 pm Thu Jan 19 0.05
Beloit-3 NE: 6 pm-midn Thu Jan 19 0.25
Beloit-3 NE: midn-6 am Fri Jan 20 0.27
HAHN471
WGUS83 KMKX 182244
FLSMKX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
444 PM CST WED JAN 18 2017
...The Flood Warning continues for the following rivers in
Wisconsin...
Turtle Creek at Beloit-1 SE affecting Rock COUNTY
...The Flood Warning continues for the following rivers in
Wisconsin...
Turtle Creek At Beloit-3 NE affecting Rock COUNTY
&&
WIC105-191044-
/O.CON.KMKX.FL.W.0003.000000T0000Z-000000T0000Z/
/BLOW3.1.ER.170118T2142Z.170119T0700Z.000000T0000Z.UU/
444 PM CST WED JAN 18 2017
&&
LAT...LON 4260 8899 4255 8890 4252 8894 4250 8897
4252 8907 4255 8903
$$
WIC105-191044-
/O.EXT.KMKX.FL.W.0002.000000T0000Z-170120T0000Z/
/BOIW3.1.ER.170118T1558Z.170118T2045Z.170119T1800Z.UU/
444 PM CST WED JAN 18 2017
The Flood Warning continues for
The Turtle Creek at Beloit-1 SE.
* At 2:45 PM Wednesday the stage was 8.4 feet.
* Flood stage is 7.5 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
tomorrow early afternoon.
* Impact...At 7.8 feet...Floodwaters are in the back yards of some
homes on East Ridge Road, Mocassin Drive, and in the Turtle Creek
subdivision.
&&
LAT...LON 4254 8903 4252 8896 4251 8896 4250 8897
4251 8907 4253 8905
$$
&&
River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation...soil moisture conditions etc..and predicted
future 48 hour basin-average precipitation.
(stages in ft.) Bank- Latest Forecast stages
- Flood full observed ...for 6 am...
Location stage stage stage/time Thu Fri Sat Sun
Beloit-1 SE 7.5 6.0 8.40 03 PM 01/18 8.4 6.9 5.9 5.4
Beloit-3 NE 9.0 7.5 8.92 08 AM 01/18 not a forecast point
- Highest 24 hour change
- observed in river stage
- stage in (ft.) up to Highest stage
- the last latest observed forecast in
- 7 days stage next 7 days
Beloit-1 SE 8.40 03 PM 01/18 1.00 8.40 06 PM 01/18
Beloit-3 NE 8.95 07 AM 01/18 M ..Not available..
Below is the latest predicted precipitation information in 6 hour
increments for the listed sites. This information is updated twice
daily - in the morning and evening. Precipitation prediction is for
48 hours into the future from September through February and for 24
hours into the future from March through August.
Beloit-3 NE: 6 am-noon Wed Jan 18 0.00
Beloit-3 NE: noon-6 pm Wed Jan 18 0.00
Beloit-3 NE: 6 pm-midn Wed Jan 18 0.00
Beloit-3 NE: midn-6 am Thu Jan 19 0.00
Beloit-3 NE: 6 am-noon Thu Jan 19 0.00
Beloit-3 NE: noon-6 pm Thu Jan 19 0.05
Beloit-3 NE: 6 pm-midn Thu Jan 19 0.25
Beloit-3 NE: midn-6 am Fri Jan 20 0.27
Beloit-1 SE: 6 am-noon Wed Jan 18 0.00
Beloit-1 SE: noon-6 pm Wed Jan 18 0.00
Beloit-1 SE: 6 pm-midn Wed Jan 18 0.00
Beloit-1 SE: midn-6 am Thu Jan 19 0.00
Beloit-1 SE: 6 am-noon Thu Jan 19 0.00
Beloit-1 SE: noon-6 pm Thu Jan 19 0.05
Beloit-1 SE: 6 pm-midn Thu Jan 19 0.25
Beloit-1 SE: midn-6 am Fri Jan 20 0.27
HAHN659
WGUS83 KMKX 190027
FLSMKX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
627 PM CST WED JAN 18 2017
...The Food Warning is cancelled for the following rivers in
Wisconsin...
Turtle Creek At Beloit-3 NE affecting Rock COUNTY
&&
WIC105-190057-
/O.CAN.KMKX.FL.W.0003.000000T0000Z-170119T0027Z/
/BLOW3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
627 PM CST WED JAN 18 2017
The Flood Warning is cancelled for
The Turtle Creek At Beloit-3 NE.
* At 4:40 PM Wednesday the stage was 8.6 feet.
* Flood stage is 9.0 feet.
* Forecast...The river crested below flood stage at 8.9 feet.
&&
LAT...LON 4260 8899 4255 8890 4252 8894 4250 8897
4252 8907 4255 8903
$$
&&
River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation...soil moisture conditions etc..and predicted
future 24 hour basin-average precipitation.
(stages in ft.) Bank- Latest Forecast stages
- Flood full observed ...for 6 pm...
Location stage stage stage/time Thu Fri Sat Sun
Beloit-3 NE 9.0 7.5 8.62 05 PM 01/18 Not a forecast pt
- Highest 24 hour change
- observed in river stage
- stage in (ft.) up to Highest stage
- the last latest observed forecast in
- 7 days stage next 7 days
Beloit-3 NE 8.95 07 AM 01/18 -0.23 ..Not available..
HAHNWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this river flood warning went out at Jan 18, 10:46 AM CST, 28 minutes earlier.
Area forecast discussion, Jan 18, 10:46 AM CST, 28 minutes before
Area Forecast Discussion...UPDATED National Weather Service Milwaukee/Sullivan WI 1046 AM CST Wed Jan 18 2017 .UPDATE... It looks like the clouds are going to hang around across southern WI for the rest of the day and likely through the overnight hours. The exception is over central WI where a hole is eroding in the clouds. Elsewhere, we could see a few breaks in the clouds, but they should be short-lived. The GOES Cloud Thickness product shows a thickness of around 1000 feet. The clouds are stuck beneath an inversion, with dry air just above it. Winds will be picking up out of the southwest today, but that might just help the low clouds to keep advecting into the area rather than mixing out. The clouds will impact temps, so will lower max temps a bit. && .AVIATION/18Z TAFS/... It is looking like the low clouds will hang around southern WI for the rest of the day and likely through the night. Ceilings should remain below 1000 feet until mid afternoon. Visibilities should continue to improve through early afternoon. The exception is near Wisconsin Dells where skies have cleared. This could translate to breaks in the clouds elsewhere across southern WI. && .MARINE... Southwest winds should have gusts to around 20 knots today, then become southerly Thu and easterly Fri. Conditions are expected to remain below small craft advisory levels through the remainder of the week. && .PREV DISCUSSION... /Issued 320 AM CST Wed Jan 18 2017/ TODAY AND TONIGHT...Forecast Confidence Is Medium. Areas of fog should linger into the morning hours, with light winds and moist low levels under the inversion. Not expecting widespread dense fog, with low stratus keeping temperatures from falling. Main issue during this period will be the low stratus deck trends and its influence on temperatures. Extensive area of low stratus exists across the region. Models are trying to shift this area to the east this morning. However, it already appears to be too quick with this trend. NAM forecast soundings keep this low stratus deck around below the shallow inversion today into tonight. The GFS soundings do show the low stratus moving out of the area this afternoon. Given the time of year, these low stratus decks usually linger longer than model guidance would suggest. Thus, will keep the cloudy skies through the morning hours, then slowly trend downward this afternoon and evening. Would not be surprised if the low stratus deck lingers into tonight. There is some warm air advection today from the west, which should bring milder temperatures into the area. If the low stratus deck lingers this afternoon, temperatures may not rise as much. For now, have highs in the upper 30s to lower 40s across the area. This is quite mild for this time of year. Lows tonight are forecast in the upper 20s, though these may need to be adjusted higher, if the low stratus deck lingers tonight. May see light fog later tonight, with light winds and moist low levels. THURSDAY...Forecast confidence is medium. Shortwave ridge holds court during the morning hours before being shunted east by an upper low slowly lifting out of the central Great Plains. Weak surface troughing will accompany the upper wave, with pressure falls of around 3 mb per 6 hours occuring over southern Wisconsin by afternoon. Mid to high level cloud cover will increase through the day with cloud bases lowering by evening. 925 mb temperatures around 5 to 7 degrees Celsius support mild high temperatures in the 40s. THURSDAY NIGHT AND FRIDAY...Forecast confidence is medium. The upper low should devolve to an open-wave trough while lifting from the lower Missouri valley into the western Great Lakes. As the upper wave approaches Thursday night, QG forcing for ascent increases thanks to arriving differential cyclonic vorticity advection, robust jet-level energy from left exit region divergence, and some modest but focused low-level warm advection. Strong Omega, juxtaposed with precipitable water (PWAT) values of 0.7 to 0.9 suggests decent QPF with this system. In fact, the 12z NAEFS standardized anomalies place these PWATs around 2 to 3 sigma above the mean for this time of year. Expect precipitation to work in from the southwest Thursday evening, before spreading across the area overnight and diminishing Friday morning. Temperatures may be cold enough in our far north (Montello, Fond du Lac, and Sheboygan areas) for a bit of freezing rain or sleet, but this should be an all rain event for most given the forecast thermal profiles. Highs in the 30s and 40s are expected for Friday afternoon. SATURDAY INTO TUESDAY...Forecast confidence is medium. Active flow pattern aloft continues, with shortwave energy carving out a closed low over the central Great Plains on Saturday. The near vertically stacked system should lift north into the upper Mississippi valley on Sunday, bringing the chance for a few rain showers over the weekend. Temperatures will be quite mild with highs into the 40s to perhaps lower 50s. A potent low pressure system passing by to our south brings a better chance for rain on Sunday night into Monday. Temperatures will cool a bit from the weekend, but should remain above normal. AVIATION/12Z TAFS/... Main issue will be how long the fog and low stratus clouds linger across the area today. Low stratus with ceilings below alternate minimums and approaching airport minimums should linger this morning, and perhaps this afternoon into tonight. Some uncertainty here with how long these low clouds will linger, but given the time of year would not be surprised if they linger into tonight. Fog with visibilities below alternate minimums at times should linger into the middle morning hours. Milwaukee may not see much in the way of fog. Increasing south to southwest winds should then mix out the fog later this morning into the afternoon. Winds should become light again tonight, with light fog possible after 06Z Thursday. MARINE... The pressure gradient will tighten somewhat this afternoon and early this evening across the area. This should allow for increasing southwest winds to develop, with gusts to around 20 knots. No Small Craft Advisory is needed at this time. It appears that winds and waves will remain below Small Craft Advisory levels for the rest of the week and into the weekend. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && UPDATE...MRC TODAY/TONIGHT AND AVIATION/MARINE...Wood Thursday THROUGH Tuesday...SPM
Hazardous weather outlook, Jan 18, 4:13 AM CST, 7 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 413 AM CST WED JAN 18 2017 WIZ046-047-051-052-056>060-062>072-191015- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 413 AM CST WED JAN 18 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT TEMPERATURES NEAR FREEZING COULD CAUSE SOME SLICK DRIVING CONDITIONS ON UNTREATED ROADWAYS THIS MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ643>646-191015- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 413 AM CST WED JAN 18 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. WOOD WWW.WEATHER.GOV/MKX
Nearby
River Flood Warnings in Wisconsin, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.